MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA AIRE-CUF PEDIATRIC TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA AIRE-CUF PEDIATRIC TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67SP030
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation in progress.
 
Event or Problem Description
It was reported that the cuff component of the bivona tracheostomy tube failed to inflate.This product problem was observed during testing.There was no patient involvement.
 
Additional Manufacturer Narrative
Other, other text: additional information received on 11-nov-2020: balloon did not inflate on testing.Occurred prior to use with a patient, corrected data: file changed to non reportable.This could not go undetected as precheck list in critical care describes the issue discovered prior.
 
Additional Manufacturer Narrative
Other, other text: additional information: h6.D5 and e4 are unknown.No information has been provided to date.Device evaluation: one sample was returned for investigation.A visual inspection of the sample found no damage.During functional testing, the sample was filled with air in order to see if there was any functional problem.When the unit was inflated with air, the pilot balloon inflated but all air was stuck in it.After the whole cuff inflated, we deflated and inflated 4 times, all the times the cuff inflated completely.The reported failure was not confirmed.The root cause cannot be established.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacturing.This remediation mdr was generated under protocol b10009406, as a result of warning letter cms# 617147., corrected data: correction information: d1, h11 file changed from non-reportable to reportable event.
 
Additional Manufacturer Narrative
Other, other text: additional information: h6.D5 and e4 are unknown.No information has been provided to date.Device evaluation: one sample was returned for investigation.A visual inspection of the sample found no damage.During functional testing, the sample was filled with air in order to see if there was any functional problem.When the unit was inflated with air, the pilot balloon inflated but all air was stuck in it.After the whole cuff inflated, we deflated and inflated 4 times, all the times the cuff inflated completely.The reported failure was not confirmed.The root cause cannot be established.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacturing.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).File changed from non-reportable to reportable event.

Brand Name
BIVONA AIRE-CUF PEDIATRIC TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
david halverson
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key10938275
Report Number3012307300-2020-12043
Device Sequence Number791003
Product Code JOH
UDI-Device Identifier15021312000696
UDI-Public15021312000696
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/14/2025
Device Model Number67SP030
Device Catalogue Number67SP030
Device Lot Number3931152
Was Device Available for Evaluation? No
Date Returned to Manufacturer11/19/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer12/06/2020
07/09/2022
07/09/2022
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date01/06/2021
09/20/2022
10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown